Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 77, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 1999, 7:19 PM EDT for Hancock County, Ohio. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 1999, 7:19 PM EDT (23:19 UTC)
- Expired
- Jul 21, 1999, 8:10 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Hancock County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:26 PM EDT | Hail 1.75 | Benton Ridge, OH | |
| Jul 21, 7:30 PM EDT | Hail 0.75 | Jenera, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 212321 RRA SVRCLE OHC063-220010- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 719 PM EDT WED JUL 21 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN NORTHWESTERN OHIO * UNTIL 810 PM EDT * AT 718 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 17 MILES WEST OF FINDLAY OR 7 MILES WEST OF MOUNT CORY... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... MOUNT CORY RAWSON NEW STARK SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ FMK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 21, 2:30 PM EDT, 4 hours 49 minutes before
AFDCLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT WED JUL 21 1999 FRONT LOCATED BETWEEN MANSFIELD AND COLUMBUS...AREA S OF FRONT BAKING IN SUN HAS TEMPS IN THE LOW 90S WITH DEWPOINTS MID 70S...CAPES OF 1000-2000 COMBINED WITH WEAK 500H VORT AND OUTFLOW FROM THUNDERSTORM COMPLEXES LIKELY AREA FOR REDEVELOPMENT THIS AFTERNOON. BOTH MODELS PUSH FRONT TO ERI BY MORNING...NO UPPER LEVEL SUPPORT FOR MCS DEVELOPMENT OVERNIGHT SO TOMORROW LOOKS HOT BUT DRY AS 500 RIDGE BUILDS OVER LOWER GREAT LAKES. AVN/MRF HAS WEAK VORT RIPPLES OVER RIDGE ON SAT SO WILL GIVE CHANCE OF SHOWERS FOR ERI...OTHERWISE HOT AND DRY FORECAST. .CLE...NONE BRAY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.